It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-20-2008, 03:15 AM   #1
Newbie
(male)
 
Join Date: Jul 2008
Location: nobbys creek,nsw,australia
Posts: 3
lionsnake HB User
need help regarding side-effects of tegretol/lamictal mix

I've been epileptic for the last 45 years, the first 10 of which I was on Dilantin with no heavy side-effects except for bad acne and other skin troubles.I was then taken off Dilantin and put onto Tegretol in my teens and once again no major side-effects (that I was aware of) though I did continue to have seizures every so often.Then a couple of years back my condition worsened dramatically with more and more seizures occurring.My neuro put me onto a continually increasing dose of Lamictal until the seizures seemed to stop but did not discontinue my Tegretol medication.For the last year, nearly, I've been having side-effects of being VERY spaced out starting about 2 hours after taking my morning dose and lasting for about 8 hours.When it gets really bad I also have bad double vision. I've found that I can lessen the impact of these effects if I sit down and meditate for half an hour or so after first feeling these effects which makes me wonder if these are really side-effects of the pills or just a case of extreme anxiety caused from 45 years of past bad epileptic experiences, or maybe a combination of side-effects and anxiety.Even though these effects are lessened to a degree, I still feel spaced out for basically the rest of the day.So I'm wondering if there's anyone else out there who's on the Tegretol/Lamictal mix and if they experience any of efects I've mentioned or any others as well. Thank you.

 
Sponsors Lightbulb
   
Old 07-21-2008, 08:00 AM   #2
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: need help regarding side-effects of tegretol/lamictal mix

I just started taking Lamictal (in addition to Tegretol and Keppra), and so far I'm only taking 100 mg/day, so I haven't had any side effects, but I was reading the information that came with the Lamictal, and it mentioned feeling "spaced out", as you put it, and blurry vision as two of the side effects. So it may just be the Lamictal, and not necessarily from the combination of Tegretol and Lamictal.

 
Old 07-21-2008, 08:16 AM   #3
Veteran
(female)
 
Join Date: Mar 2003
Location: Cleveland, MS USA
Posts: 365
bettyst HB User
Re: need help regarding side-effects of tegretol/lamictal mix

It was awful for my son, Tripp. He was on Tegretol xr 400mg twice daily and a 200mg once. He got really bad headaches and sick.He had to come off Lamictal. I now believe it was the Tergetol that caused his sickness...because now we are off tegretol and no sickness....and we are on depokate.

I do believe it was the Lamictal that caused the headaches.
__________________
Betty mom to Tripp

 
Old 07-22-2008, 05:17 AM   #4
Junior Member
(male)
 
Join Date: Oct 2007
Location: atlanta
Posts: 11
taking-it-easy HB User
Re: need help regarding side-effects of tegretol/lamictal mix

... i replied in your other thread, tegretol by itself gives me a spaced out feeling as well ...


rl

 
Old 07-22-2008, 03:56 PM   #5
Junior Member
(female)
 
Join Date: Jul 2008
Location: Sunny All The Time
Posts: 38
singingirl HB User
Re: need help regarding side-effects of tegretol/lamictal mix

I've been taking Tegretol 400 mg b.i.d. since about 1981 for two grand mal seizures that i had, nocturnal. i have never had a seizure since then in all these years and still take the same dosage with no other anti-epileptic medications. I do get from time to time little moments of spaced out feeling, kind of like a petit mal probably. but they only last for maybe 10 to 15 seconds and then I'm fine. They do kind of scare me because they can happen any time, and I'm sort of in the public eye with the kind of work I do. But I just live with them as they only happen once a month or two. I have never gotten headaches that I would attribute to Tegretol. I take the generic carbamazepine - or however you spell that thing!

 
Old 07-23-2008, 05:01 AM   #6
Junior Member
(female)
 
Join Date: Jul 2008
Location: Sunny All The Time
Posts: 38
singingirl HB User
Re: need help regarding side-effects of tegretol/lamictal mix

Just wanted to say that I think I was posting the replies incorrectly. I was clicking on quick reply or quote reply instead of clicking on post reply. so i'm sorry, i think my username got attached to someone else's message, and I'm sorry about that - just learning, and really do appreciate the comments.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I need some suggestions from my back buddies. kyma3 Back Problems 12 09-06-2008 07:19 PM
Chest pain + need to burp + not be able to = angina/heart problem Roscoe36 Angina 40 09-04-2008 10:46 PM
Poopie and weewie choice, complicated, not sure if need advice, but input welcome. Larrylou'smom Relationship Health 12 05-03-2007 10:59 AM
Need YOUR Advice...NOW...PLEASE READ and POST mollymadison Headaches & Migraines 5 07-10-2006 01:00 PM
Need Information Please TxTarheel Lupus 3 04-19-2005 02:57 AM

Tags
dilantin, keppra, tegretol



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!